Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Difficulty in hearing after using drops for wax removal, mostly the lower pitch. Is it worrisome?

2weeks ago the doctor gave my daughter some drops for her ears. This was so the wax in her ears an loosen up and make it s way out of her ear. Things seemed fine, then two days ago she started saying she could not hear properly. The tv volume needs to be turned up to number 19. I make sure that I am looking straight at her when I talk to her. I also noticed that it is the lower pitch that she can t seem to hear. I am concerned it may get worse over the bank holiday , although I do have an appointment for Wednesday with the doctor.
Asked On : Wed, 6 Jun 2012
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
ENT Specialist 's  Response

I understand the concern you have regarding your daughter's hearing. If the Dr who saw her ear said it was just wax and he gave drops to soften it, then Dr has done the right thing. These drops make the wax swell up and completely closes the ear canal like a peanut which swells on exposure to water. Hence the reason for deterioration in her hearing. Continue to use the drops till u meet the Dr who will remove the wax. If there is any other concern despite was removal I'm sure it will be addressed.

I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Dr Divya
Answered: Wed, 6 Jun 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor